Alert archive / South Dakota / Blizzard Warnings in 2026
Blizzard Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard warning at Jan 18, 2026, 2:12 AM CST for 4 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 18, 2026, 9:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2026, 2:12 AM CST (08:12 UTC)
- In effect from
- Jan 18, 2026, 9:00 AM CST
- Expired
- Jan 18, 2026, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Day County, SD, Grant County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 113 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS43 KABR 180812 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 212 AM CST Sun Jan 18 2026 MNZ039-046-SDZ007-008-011-021-181815- /O.UPG.KABR.WW.Y.0003.260118T0900Z-260119T0300Z/ /O.NEW.KABR.BZ.W.0001.260118T1500Z-260119T0200Z/ Traverse-Big Stone-Marshall-Roberts-Day-Grant- Including the cities of Ortonville, Wheaton, Milbank, Sisseton, Webster, and Britton 212 AM CST Sun Jan 18 2026 ...BLIZZARD WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...Blizzard conditions expected. Total snow accumulations up to one inch. Winds gusting as high as 50 mph. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...From 9 AM this morning to 8 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Ground blizzards create whiteout conditions that make travel extremely dangerous or impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. In Minnesota, the latest road conditions can be obtained at 511mn.org, or by calling 5 1 1. In South Dakota, the latest road conditions can be obtained by calling 5 1 1. && $$ SDZ003-015-033-045-181815- /O.CON.KABR.WW.Y.0003.260118T0900Z-260119T0300Z/ Corson-Dewey-Stanley-Jones- Including the cities of Fort Pierre, Murdo, McIntosh, and Isabel 212 AM CST Sun Jan 18 2026 /112 AM MST Sun Jan 18 2026/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...Snow and widespread blowing snow expected. Total snow accumulations up to one inch. Winds gusting as high as 55 mph. * WHERE...Jones, Stanley, Corson, and Dewey Counties. * WHEN...Until 9 PM CST /8 PM MST/ this evening. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow, frequently reducing visibility below a half mile, will make travel dangerous, especially in open country. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ SDZ004>006-009-010-016>020-022-023-034>037-048-051-181815- /O.CON.KABR.WW.Y.0003.260118T0900Z-260119T0300Z/ Campbell-McPherson-Brown-Walworth-Edmunds-Potter-Faulk-Spink- Clark-Codington-Hamlin-Deuel-Sully-Hughes-Hyde-Hand-Lyman-Buffalo- Including the cities of Mobridge, Ipswich, Onida, Kennebec, Hayti, Gettysburg, Eureka, Clear Lake, Clark, Redfield, Faulkton, Watertown, Fort Thompson, Miller, Aberdeen, Highmore, Herreid, and Pierre 212 AM CST Sun Jan 18 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow showers and areas of blowing snow expected. Visibilities less than half mile expected in intermittent snow showers. Total snow accumulations up to one inch. Winds gusting as high as 55 mph. * WHERE...Portions of central, north central, and northeast South Dakota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow, frequently reducing visibility below a half mile, will make travel dangerous, especially in open country. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ MMM
4 follow-up statements
473 WWUS43 KABR 180820 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 220 AM CST Sun Jan 18 2026 MNZ039-046-SDZ007-008-011-021-181830- /O.EXB.KABR.WW.Y.0003.260118T0900Z-260118T1500Z/ /O.EXT.KABR.BZ.W.0001.260118T1500Z-260119T0300Z/ Traverse-Big Stone-Marshall-Roberts-Day-Grant- Including the cities of Ortonville, Wheaton, Milbank, Sisseton, Webster, and Britton 220 AM CST Sun Jan 18 2026 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...BLIZZARD WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...For the Winter Weather Advisory, snow and areas of blowing snow expected. Total snow accumulations up to one inch. Winds gusting as high as 40 mph. For the Blizzard Warning, blizzard conditions expected. Total snow accumulations up to one inch. Winds gusting as high as 50 mph. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...For the Winter Weather Advisory, until 9 AM CST this morning. For the Blizzard Warning, from 9 AM this morning to 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Ground blizzards create whiteout conditions that make travel extremely dangerous or impossible. Gusty winds could bring down tree branches. Visibilities may drop below 1/4 mile due to falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Minnesota, the latest road conditions can be obtained at 511mn.org, or by calling 5 1 1. In South Dakota, the latest road conditions can be obtained by calling 5 1 1. Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. In Minnesota, the latest road conditions can be obtained at 511mn.org, or by calling 5 1 1. In South Dakota, the latest road conditions can be obtained by calling 5 1 1. && $$ SDZ003-015-033-045-181830- /O.CON.KABR.WW.Y.0003.260118T0900Z-260119T0300Z/ Corson-Dewey-Stanley-Jones- Including the cities of Fort Pierre, Murdo, McIntosh, and Isabel 220 AM CST Sun Jan 18 2026 /120 AM MST Sun Jan 18 2026/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...Snow and widespread blowing snow expected. Total snow accumulations up to one inch. Winds gusting as high as 55 mph. * WHERE...Jones, Stanley, Corson, and Dewey Counties. * WHEN...Until 9 PM CST /8 PM MST/ this evening. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow, frequently reducing visibility below a half mile, will make travel dangerous, especially in open country. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ SDZ004>006-009-010-016>020-022-023-034>037-048-051-181830- /O.CON.KABR.WW.Y.0003.260118T0900Z-260119T0300Z/ Campbell-McPherson-Brown-Walworth-Edmunds-Potter-Faulk-Spink- Clark-Codington-Hamlin-Deuel-Sully-Hughes-Hyde-Hand-Lyman-Buffalo- Including the cities of Mobridge, Ipswich, Onida, Kennebec, Hayti, Gettysburg, Eureka, Clear Lake, Clark, Redfield, Faulkton, Watertown, Fort Thompson, Miller, Aberdeen, Highmore, Herreid, and Pierre 220 AM CST Sun Jan 18 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow showers and areas of blowing snow expected. Visibilities less than half mile expected in intermittent snow showers. Total snow accumulations up to one inch. Winds gusting as high as 55 mph. * WHERE...Portions of central, north central, and northeast South Dakota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow, frequently reducing visibility below a half mile, will make travel dangerous, especially in open country. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ MMM
040 WWUS43 KABR 181734 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1134 AM CST Sun Jan 18 2026 MNZ039-046-SDZ007-008-011-021-190300- /O.CON.KABR.BZ.W.0001.000000T0000Z-260119T0300Z/ Traverse-Big Stone-Marshall-Roberts-Day-Grant- Including the cities of Webster, Wheaton, Britton, Milbank, Sisseton, and Ortonville 1134 AM CST Sun Jan 18 2026 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations up to one inch. Winds gusting as high as 50 mph. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Ground blizzards create whiteout conditions that make travel extremely dangerous or impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. In Minnesota, the latest road conditions can be obtained at 511mn.org, or by calling 5 1 1. In South Dakota, the latest road conditions can be obtained by calling 5 1 1. && $$ SDZ003-015-033-045-190300- /O.CON.KABR.WW.Y.0003.000000T0000Z-260119T0300Z/ Corson-Dewey-Stanley-Jones- Including the cities of Fort Pierre, Murdo, McIntosh, and Isabel 1134 AM CST Sun Jan 18 2026 /1034 AM MST Sun Jan 18 2026/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...Snow and widespread blowing snow. Additional snow accumulations up to one inch. Winds gusting as high as 55 mph. * WHERE...Jones, Stanley, Corson, and Dewey Counties. * WHEN...Until 9 PM CST /8 PM MST/ this evening. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow, frequently reducing visibility below a half mile, will make travel dangerous, especially in open country. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ SDZ004>006-009-010-016>020-022-023-034>037-048-051-190300- /O.CON.KABR.WW.Y.0003.000000T0000Z-260119T0300Z/ Campbell-McPherson-Brown-Walworth-Edmunds-Potter-Faulk-Spink- Clark-Codington-Hamlin-Deuel-Sully-Hughes-Hyde-Hand-Lyman-Buffalo- Including the cities of Hayti, Pierre, Fort Thompson, Mobridge, Onida, Eureka, Watertown, Aberdeen, Miller, Gettysburg, Ipswich, Highmore, Redfield, Herreid, Clear Lake, Kennebec, Clark, and Faulkton 1134 AM CST Sun Jan 18 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow and widespread blowing snow. Additional snow accumulations up to one inch. Winds gusting as high as 55 mph. * WHERE...Portions of central, north central, and northeast South Dakota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow, frequently reducing visibility below a half mile, will make travel dangerous, especially in open country. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ 20
160 WWUS43 KABR 182339 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 539 PM CST Sun Jan 18 2026 SDZ003>005-009-010-015>017-033>037-045-048-051-190045- /O.CAN.KABR.WW.Y.0003.000000T0000Z-260119T0300Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Kennebec, Herreid, Eureka, Murdo, Isabel, Faulkton, Fort Thompson, Fort Pierre, Pierre, Gettysburg, Highmore, Mobridge, Miller, McIntosh, Ipswich, and Onida 539 PM CST Sun Jan 18 2026 /439 PM MST Sun Jan 18 2026/ ...WINTER WEATHER ADVISORY IS CANCELLED... Winds will continue to slowly diminish this evening, along with the blowing and drifting snow. $$ MNZ039-046-SDZ007-008-011-021-190300- /O.CON.KABR.BZ.W.0001.000000T0000Z-260119T0300Z/ Traverse-Big Stone-Marshall-Roberts-Day-Grant- Including the cities of Webster, Wheaton, Britton, Ortonville, Sisseton, and Milbank 539 PM CST Sun Jan 18 2026 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Blizzard conditions. Winds gusting as high as 50 mph will slowly diminish through the evening hours. * WHERE...Portions of west central Minnesota and northeast South Dakota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Ground blizzards create whiteout conditions that make travel extremely dangerous or impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. In Minnesota, the latest road conditions can be obtained at 511mn.org, or by calling 5 1 1. In South Dakota, the latest road conditions can be obtained by calling 5 1 1. && $$ SDZ006-018>020-022-023-190300- /O.CON.KABR.WW.Y.0003.000000T0000Z-260119T0300Z/ Brown-Spink-Clark-Codington-Hamlin-Deuel- Including the cities of Clark, Redfield, Aberdeen, Watertown, Clear Lake, and Hayti 539 PM CST Sun Jan 18 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Patchy blowing snow. Winds gusting as high as 45 mph. * WHERE...A portion of northeast South Dakota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Mainly drifting snow is expected, but in areas prone to blowing snow, the snow may be lofted and briefly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling, especially in open areas. The latest road conditions can be obtained by calling 5 1 1. && $$ 06
614 WWUS43 KABR 190303 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 903 PM CST Sun Jan 18 2026 MNZ039-046-SDZ007-008-011-021-190415- /O.EXP.KABR.BZ.W.0001.000000T0000Z-260119T0300Z/ Traverse-Big Stone-Marshall-Roberts-Day-Grant- Including the cities of Milbank, Britton, Wheaton, Sisseton, Ortonville, and Webster 903 PM CST Sun Jan 18 2026 ...BLIZZARD WARNING HAS EXPIRED... Blizzard conditions are no longer expected. As winds continue to diminish, blowing snow will come to an end. $$ SDZ006-018>020-022-023-190415- /O.EXP.KABR.WW.Y.0003.000000T0000Z-260119T0300Z/ Brown-Spink-Clark-Codington-Hamlin-Deuel- Including the cities of Aberdeen, Clear Lake, Redfield, Watertown, Hayti, and Clark 903 PM CST Sun Jan 18 2026 ...WINTER WEATHER ADVISORY HAS EXPIRED... Light snow will continue to diminish. Roads may still be snow covered and slippery. As winds continue to diminish, blowing snow will come to an end. $$ 06
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard warning went out at Jan 17, 11:27 PM CST, 2 hours 45 minutes earlier. Its key messages:
- Winds out of the northwest will gust 45 to 55 mph early Sunday morning through late afternoon. A Wind Advisory has been issued for central to northeastern South Dakota and west central Minnesota.
- Off and on light snow showers are expected Sunday. Snow accumulations up to 2 inches are expected, with highest amounts in west central Minnesota. The combination of snow and gusty winds will lead to drifting and blowing snow that will reduce visibility. A Winter Weather Advisory has been issued for central to northeastern South Dakota and west central Minnesota.
- Wind chills of -15 to near -30 are forecast Monday morning.
Area forecast discussion, Jan 17, 11:27 PM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
1127 PM CST Sat Jan 17 2026
.KEY MESSAGES...
- Winds out of the northwest will gust 45 to 55 mph early Sunday
morning through late afternoon. A Wind Advisory has been issued
for central to northeastern South Dakota and west central
Minnesota.
- Off and on light snow showers are expected Sunday. Snow
accumulations up to 2 inches are expected, with highest amounts
in west central Minnesota. The combination of snow and gusty
winds will lead to drifting and blowing snow that will reduce
visibility. A Winter Weather Advisory has been issued for
central to northeastern South Dakota and west central Minnesota.
- Wind chills of -15 to near -30 are forecast Monday morning.
&&
.UPDATE...
Issued at 600 PM CST Sat Jan 17 2026
Flurries were taken out of the forecast through the next couple of
days. Updates to the chances of precipitation may be needed for
late tonight and Sunday as the time nears. We'll also be
monitoring model trends for precipitation as the 15-20:1 snow to
liquid ratios will result in the quick accumulation of any snow
that falls.
&&
.DISCUSSION...
Issued at 140 PM CST Sat Jan 17 2026
The arctic airmass in place today is set to receive some
reinforcements on Sunday. A weak sfc front swings through this
evening ahead of an arctic front/Canadian sfc high that builds in
from the northwest Sunday evening. Two to three potent shortwaves
ride down the northwest flow aloft late tonight into Sunday. All of
these features will work together to generate snow showers, gusty
northwest winds and blowing snow on Sunday. Issued a winter weather
advisory for the whole cwa Sunday when intermittent whiteout
conditions are possible.
Because of the NBM's known biases in low QPF/high pop events, leaned
toward WPC QPF for Sunday. This increases snow accumulations to
around 2 inches from the Sisseton Hills into west central MN.
Additional snow on the ground could lead to more persistent blowing
snow concerns. However, the blsn tool still tops out below blizzard
due to the intermittent falling snow. It will be something to
monitor closely as the winds increase Sunday morning. The other
question revolves around wind gust strength. NBM probs show a 40 to
60 percent chance for winds in excess of 55 mph Sunday. Steep low
level lapse rates and 50 to 60 kts at 700 mb (40 to 50 kts at 850
mb) may result in wind gusts being underforecast. Blended in NBM
90th and still have values below High Wind Warning criteria. With a
wind advisory already in place and the possibility of stronger than
advisory level winds didn't want to can the wind advisory for the
winter wx advisory only to end up needing a warning. Future shifts
can now just upgrade the wind advisory where and when necessary if
winds begin overachieving early Sunday.
Colder air and gusty winds remain in place into Monday. However, it
looks like wind chills stay above advisory criteria. The pattern of
snow showers/wind looks to repeat Tuesday into Wednesday with
another arctic front settling in on Friday.
This period will continue to feature northwesterly flow aloft across
the Northern Plains through the majority of the upcoming week.
Within the flow there will be embedded shortwave troughs that may
periodically move through the region that won't provide much in the
way of any sensible weather. However, one wave of note we'll have to
keep an eye will be on Tuesday into Wednesday when guidance is in
fair agreement indicating a disturbance will track through the area.
At this time, this upper trough will have the best chance for
bringing in some light precipitation to the area. In house ensemble
guidance continues to paint a 20-30 percent chance for light snow
across portions of northeast SD and west central MN the latter half
of Tuesday into Tuesday night. This system doesn't appear at the
moment that it will be a blockbuster event. Moisture values appear
to be limited but enough to produce some light snowfall. NBM
probabilities of a 24 hour 1 inch or greater snowfall ending early
Wednesday range between 20-40 percent along and east of a line from
Mobridge to Redfield to Brookings. Beyond this time frame, guidance
remains inconsistent with the timing and placement of any additional
waves that may deliver potential for more precipitation, but the end
of the week seems to be the most favored time our area could see the
next chance.
As far as temperatures go through the period, Monday will start off
cold with temperatures in the single digits above and below zero and
wind chill values between 15-25 below zero. Mild air will try and
sneak into the area on Tuesday ahead of that next upper trough where
we could see daytime readings close to normal. The latter half of
the week will feature gradually cooling temperatures back below
normal with the potential for another shot of arctic air returning
late in the week.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1127 PM CST Sat Jan 17 2026
Terminals KABR,KATY,KPIR,KMBG
VFR conditions will quickly deteriorate to MVFR ceilings at
ABR/ATY with -SN are expected when a north to south oriented band
of snow moves in, with -sn lingering behind the band through
07-09Z. Winds will increase and shift out of the northwest shortly
at MBG and the rest of the forecast area overnight with gusts of
35-45kts during the daytime hours. MVFR ceilings are expected
Sunday, and MVFR to IFR or lower visibility will be possible as
light snow and winds combine to create blowing snow.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory from 3 AM CST /2 AM MST/ to 9 PM CST /8
PM MST/ Sunday for SDZ003>011-015>023-033>037-045-048-051.
Wind Advisory from 9 AM to 6 PM CST Sunday for SDZ006>008-011-
018>023.
Wind Advisory from 4 AM CST /3 AM MST/ to 6 PM CST /5 PM MST/
Sunday for SDZ003-015-033-045.
Wind Advisory from 6 AM to 6 PM CST Sunday for SDZ004-005-009-
010-016-017-034>037-048-051.
MN...Winter Weather Advisory from 3 AM to 9 PM CST Sunday for MNZ039-
046.
Wind Advisory from 9 AM to 6 PM CST Sunday for MNZ039-046.
&&
UPDATE...06
DISCUSSION...20
AVIATION...06Hazardous weather outlook, Jan 17, 12:51 PM CST, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 1251 PM CST Sat Jan 17 2026 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181900- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 1251 PM CST Sat Jan 17 2026 /1151 AM MST Sat Jan 17 2026/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. Snow showers begin to move over the region after midnight. As northwest winds increase from west to east late tonight, visibilities will be reduced to half mile or less at times in falling and blowing snow. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Northwest winds gusting to 50 mph will combine with snow showers on Sunday to produce blowing snow that will reduce visibility to half mile or less. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Blizzard Warnings in South Dakota, 2026Blizzard Warnings in Minnesota, 2026Every blizzard warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.